Nifedipine ER

My doctor just put me on 30 mg of Nifedipine ER (extended release) as I have had digital ulcers from my Raynauds since May. I have Raynauds, Ra, suspect Scleroderma even thought blood works says no and Interstitual Lung Disease. The pain is unbearable and has been since the ulcers started. I am currentlt taking Percocet until I get my 2nd appointment with pain management. I am concerned about some of the listed side effects. Can anyone share their experience and resukts please.

7 Replies

  • Hi I have just started taking Nifedipine also and hopefully it will save having Iloprost infusion again. The side affects do look scary on the leaflet but we have to bear in mind that not all people get them .

    Good luck with this and hopefully you will not be in so much pain.

    Take care

  • I'm on adelat which is nifedipine re 30mg so exactly the same meds as you. In the beginning I got bad headaches from it, but they subsided within about a month. As I got used to it the headaches faded.

    I don't get any other side effects, but tbqh I don't think it helps with Raynauds our SSc. From what I gather it's a shot on the dark with this medication, and doesn't help a lot of ppl.

    I'm actually going to talk to my gp about the benefits, or lack of imo of this medication. It could be it's holding further symptoms at bay, but isn't making current ones any better.. Who knows lol.

    I think in short you should try the meds out, see what, if any side effects you suffer compared to any perceived benefits. Then make a decision with your doctor.

  • I would seriously talk to your Dr about iloprost infusions. Lots of info on this site about them. I have them regularly and for the most part keeps the ulcers etc under control although I have recently developed a small one which is healing up on its own. Nifedipine did nothing for me. The other thing to talk to your Dr about is sildenafil (viagra) again info on this site and many people have had good results with that too.

    The ulcers and very painful,hope you get some relief soon

  • I have been on pericardial(same thing) for years, with no side effects. I have scleroderma, the systemic form and severe Raynaud's. It does help. They have to always list tons of side effects on all drugs due to the FDA to cover their behinds. It is rare for any side effects. Feel ok with taking it. I am as also a nurse.

  • Thank you all for your feedback. I will take it all into consideration. I have been on it for 3 days now with only slight headache the first 2 days. I am going to give this medication a trial run. My GP not my Rhumy put me on it and I have a 2nd opinion with another Rhumy on the 18th. I will keep you all posted on my progress and thank you again for sharing .

  • I would talk to your Dr about Iloprost, or to refer you to a hand surgeon, with a view to haveing it debrided. You may also need antibiotics Hope you get sortrd soon

  • I have been on Procardia for 35 years. Does help, however I did get an ulcer to my bone and the pain unbearable. Took Percocet and put antibiotic ointment on it. ended up losing the tip of my finger because gangrene set in. I am much more careful staying warm. My DR. is a rheumotologist that specializes in scleroderma and added Cialis(Viagra) 2 pills a day and it helps tremendously. Good luck to you.

You may also like...